Hazards of Deliriogenic Medications Used in a High Risk Patient: A Case Report

Seed HF, Thong KS, Siti Nor Aizah A

Abstract


Although disturbance of consciousness in delirium patients have been well established, but sudden drop of Glasgow Coma Scale (GCS) level to three is frightening and mysterious. We are reporting a case of a delirious elderly man with multiple medical illnesses presented with acute precipitous decrement of GCS with pin point pupils bilaterally after given a course of benzodiazepines and regained full consciousness spontaneously 32 hours later. We discussed the use of deliriogenic medications in the context of delirious elderly gentleman with multiple medical illnesses. We also looked into the possible differentials of sudden drop of conscious level with bilateral pin point pupils.

Please click PDF below to download the full paper...


Keywords


benzodiazepine; coma; delirium; elderly; pin point pupils

Full Text:

PDF
x
Message